MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL RADIOLOGY BASIC TRAY 70CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL RADIOLOGY BASIC TRAY 70CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3174155
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Extravasation (1842); Chemical Exposure (2570)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redx0656 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the patient in the third cycle of alinta and carboplatin by picc in upper right limb today.At the end of the administration at the moment of saline flushing, she reported feeling cold, painless and observed fluid outflow from the catheter ostium and bulging 4 cm from the insertion as shown in the photo.The catheter was removed and the measurement was performed according to the passage on 11/05 (catheter 37cm), arm circumference identical to 11/05 (27cm).Drenisson preventive topic introduced, medical team communication.Note: insertion occurred without difficulty on 11/05; previous applications without complaints even through flushing; weekly dressings without complications or any other sign, brachial circumference maintained.As a consequence, the picc catheter had to be removed before the scheduled date and there is still an application to finish the service.After access analysis, the last application will be by peripheral vein.
 
Event or Problem Description
It was reported the patient in the third cycle of alinta and carboplatin by picc in upper right limb today.At the end of the administration at the moment of saline flushing, she reported feeling cold, painless and observed fluid outflow from the catheter ostium and bulging 4 cm from the insertion as shown in the photo.The catheter was removed and the measurement was performed according to the passage on 11/05 (catheter 37cm), arm circumference identical to 11/05 (27cm).Drenisson preventive topic introduced, medical team communication.Note: insertion occurred without difficulty on 11/05; previous applications without complaints even through flushing.Weekly dressings without complications or any other sign, brachial circumference maintained.As a consequence, the picc catheter had to be removed before the scheduled date and there is still an application to finish the service.After access analysis, the last application will be by peripheral vein.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a catheter leak is confirmed but the exact cause remains unknown.One video sample and one photo of a 4 fr powerpicc catheter were provided for evaluation.The video sample shows the catheter outside of patient use.The catheter is being infused with a clear fluid and the distal catheter shaft is being held by tweezers.Fluid appears to be leaking at a region near the 5 cm depth marker.The catheter damage cannot be clearly inspected from the video provided.The image shows the catheter in patient use inserted at the right arm.The catheter is secured using a statlock securement device.The catheter is inserted up to the 1 cm depth marker.The insertion site shows red swelling.A leak cannot be clearly observed from the image.Based on the samples provided, possible contributing factors include over-pressurization, sharp instrument damage, and material fatigue.Since the exact cause could not be determined from the video and photo sample, the complaint is confirmed, cause unknown.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC 4F SL RADIOLOGY BASIC TRAY 70CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11180953
Report Number3006260740-2020-21348
Device Sequence Number3764832
Product Code LJS
UDI-Device Identifier00801741027611
UDI-Public(01)00801741027611
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number3174155
Device Catalogue Number3174155
Device Lot NumberREDX0656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;